Kathy's Profile

avatar

Biography

Wife, kitty-mama, daughter, sister, niece, auntie, friend, yogini, gardener, knitter, cook, dancing queen

Vital Info

Posts

July 8, 2008

Massachusetts

September 27, 2011

Cancer Info

Breast Cancer

infiltrating ductal carcinoma

July 3, 2008

Stage 1

1.1 - 2.0 cm

Grade 2

Positive

Positive

No

No

Tamoxifen

It is a lonely road.

I can not actually control the universe.

Send prayers and positive energy. It really, truly helps!

D'Amour Center for Cancer Care at Baystate Medical Center

I found a lump in my right breast during a self-breast exam.

Started radiation on 9/8/08. 5x/week for 6 weeks.

Started Tamoxifen on 8/26/08, was taken off of it on 10/2/08. I had very few side effects, including minor muscle aches--which went away after a couple of weeks--and fatigue, but the emotional effects were getting serious. I cried all the time and could not focus my mind enough to even get through washing a sink-full of dishes. I was definitely sinking into depression. Doc took me off the med until 3 weeks after radiation ends, at which time I will ease back on slowly. Went back on a few weeks after rads ended (11/3/08) and eased on a bit at a time. Had every side effect in the book for about a day each, cycling through them a few at a time, then after about 3 weeks, it was over. I am still a little more tired than I used to be, but that was pretty much my only side effect for the first couple of years. At about 2 1/2 years, I started noticing that I was getting injured easily. My joints hurt a lot, especially after yoga practice, which was very frequent. After a battery of tests and several doc's appointments, a rheumatologist told me it was the tam. He sees this in a small percentage of women on tamoxifen. My connective tissue is very prone to injury if it gets stretched or stressed at all. I tried adjusting my yoga practice, but eventually had to give it up. I immediately started gaining weight, as this drastically reduced the amount of exercise I was getting. I've gained nearly 20 pounds since then, but I'm hoping I can get it off (if with some effort) after I go off the tam. The other side effect I've had is that I'm extremely tired. Not all the time, but pretty often. I go through periods where I'm so tired that I have to lie down for 45 minutes after I get home from working at my desk job. That's not like me at all. I will say that it's possible that the side effects I'm having are exacerbated by my entry into perimenopause. In fact, some of the side effects may be solely attributable to perimenopause, but there's no way to determine which is which until after I go off the tam. All in all, it was not a terrible thing to be on the tam, but I will not miss it when I go off. My oncologist said that I will start feeling better in just a few weeks after I go off of it. I'm looking forward to that.

Please go to www.thebreastcancersite.com and click daily. It's free and you do not have to provide any information (and check out the other tabs at the top for additional causes you can help). The money raised from sponsors for each click goes to the National Breast Cancer Foundation, which provides free mamograms to women who can't afford them. Also consider providing direct support to the National Breast Cancer Foundation at www.nationalbreastcancer.org.

Stats

Posts: 54
Photos: 2
Events: 21
Supporters: 78
Friends: 62
Comments:
-Made: 928
-Received: 259
Views:
-Posts: 159634
-Photos: 3398
rollerFetching more entries....